I have these white spots on the side of my mouth. What can this be and how do I treat it? I just found out this week I have vitiligo in my groin area for which the doctor just gave me Protopic and Triamcinolone. Would I be able to use this on the side of my mouth?
Welcome to icliniq.com.
Well, if you have confirmed vitiligo in your groin area (assuming it has been seen and confirmed by a dermatologist), there is a high likelihood that your light colored lesions over the face are representing early stage of vitiligo, called "pre-vitiligo" to be able to diagnose your condition better, I request you to provide me with the following details:
1. What was the time gap between noticing the white patch over the groins and the patches on the face?
2. What is the level of pigmentation of the facial patches, compared to the groin patches? It would be ideal if you send us a nicely focussed picture of groin as well as facial patch or opt for a video consultation where I could see your lesions in real time and be able to diagnose it with much more confidence.
3. Are the facial patches itchy or become red sometimes?
4. Do you suffer from dandruff - moderate or excessive?
5. Do you have history of atopy which means tendency of developing skin and respiratory allergies to dust, breathing problems or frank asthma, recurring cold and cough, sinusitis, etc.?
The above questions are relevant for the following reasons: If the facial patches are only slightly light-colored, they may be due to either pityriasis alba (a benign condition often seen in people with atopy that is tendency of allergies) or due to seborrheic dermatitis (dandruff induced) which may or may not be itchy. Both these conditions will respond to application of Protopic ointment alone - used twice a day for 2 to 3 weeks.
If it is confirmed to be previtiligo, then these facial patches may evolve into full blown vitiligo patches over the next few days. In that case it is advisable to use both Triamcinolone and Protopic for the facial lesions. The protocol for face will be little different from groin. You should use Triamcinolone on face only once a day and that too for 2 to 3 weeks at most, as it is a Steroidal cream and may cause thinning of facial skin on prolonged use. Protopic may need to be continued over your face as well as groin for at least three months.
Additionally, expose your light patches to sun-light, 5 minutes everyday. Sun-exposure expedited repigmentation of vitiligo lesions.
Query: Hello doctor, I have had this patch of skin above my top lip for the past couple of weeks. It has not worsened or disappeared. It is white and dries out. I have been putting on ointments but nothing seems to improve it. It does not have bumps. Read Full >>
Answer: Hello, Welcome to icliniq.com. It seems like Pityriasis Alba which is patchy post inflammatory hypopigmentation, usually on the face, in those who have dry skin or are atopic. I suggest you use Tacrolimus 0.03 % ointment, twice daily. Rub it in. Do you use a moisturizer on your face? How do you wa... Read Full
Query: Hi doctor, My husband has got a scar on his chest following a pimple. Now, I feel that the size of the scar has become bigger than it was before. It is not painful, but he feels itchy sometimes. He has the scar for around three years now. He has a family history of keloid in his maternal grandmother... Read Full >>
Answer: Hi, Welcome to icliniq.com. It seems to be keloid especially if it is associated with pain, itching or increased sensations. Treatment is mainly comprised of local injection of steroid alone, namely Triamcinolone and in resistant cases along with 5-Fluorouracil. They are repeated on a monthly basis ... Read Full
Query: Hello doctor, My 1 and a half month old baby is having mild cradle cap and cluster of red pimples on his face. The area is quite dry even though the pimples are gone. This has left a white patch or discoloration on his cheeks. Is this atopic dermatitis or seborrheic dermatitis? How long will it l... Read Full >>
Answer: Hello, Welcome to icliniq.com. I have noted your concern and I have viewed the images (attachment removed to protect patient identity). The baby has post-inflammatory hypopigmentation due to seborrheic dermatitis. It is nothing serious and will go with time. I suggest you apply Desowen lotion (D... Read Full
Ask your health query to a doctor online?Ask a Dermatologist Now